Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 10, NWS Springfield, MO

March 26, 2010Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 26, 2010, 5:55 AM CDT for Cedar County, Missouri. It took effect at Mar 26, 2010, 6:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 5:55 AM CDT (10:55 UTC)
In effect from
Mar 26, 2010, 6:00 AM CDT
Expired
Mar 26, 2010, 8:41 PM CDT
In force
15 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.42 ft at Mar 26, 2010, 12:00 PM CDT.

actionminormoderate10152003/2603/2703/28
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 3:19 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 26, 3:19 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 AM CDT FRI MAR 26 2010

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ANOTHER STORM
SYSTEM THAT WILL AFFECT THE REGION THIS WEEKEND...THEN ATTENTION
TURNS TO WARMER AND DRY WEATHER THROUGH MUCH OF NEXT WEEK.

CURRENTLY...A RIDGE OF SURFACE HIGH PRESSURE IS BUILDING ACROSS
THE REGION EARLY THIS MORNING BEHIND THE STORM SYSTEM THAT BROUGHT
HEAVY RAINFALL TO THE AREA ON THURSDAY. A COOL AND DRIER AIRMASS
HAS MOVED OVER THE AREA THIS MORNING...AND WITH CLEAR SKIES AND
LIGHT WINDS TEMPERATURES EARLY THIS MORNING HAVE COOLED INTO THE
MID TO LOW 30S ACROSS THE AREA. SOME PATCHY FOG MAY DEVELOP AS THE
GROUND REMAINS QUITE MOIST FROM THE HEAVY RAINFALL THAT OCCURRED
ON THURSDAY. HOWEVER...DO NOT EXPECT IT TO BE WIDESPREAD AND ANY
FOG THAT CAN DEVELOP WILL BURN OFF QUICKLY AFTER SUNRISE.

THE NEXT STORM SYSTEM IS CURRENTLY PUSHING ACROSS THE WESTERN U.S.
EARLY THIS MORNING. THIS SYSTEM WILL CONTINUE TO PUSH EAST INTO THE
CENTRAL/SOUTHERN PLAINS BY THIS EVENING. THIS WILL RESULT IN A
VERY NICE DAY ACROSS THE AREA TODAY AS HIGH PRESSURE WILL REMAIN
DOMINATE. SKIES SHOULD REMAIN MOSTLY SUNNY AS HIGHS WARM INTO THE
UPPER 50S TO THE MIDDLE 60S THIS AFTERNOON.

AS THE UPPER LEVEL TROUGH PUSHES INTO THE PLAINS TONIGHT...IT WILL
DEEPEN AND CLOSE OFF. SURFACE LOW PRESSURE WILL ALSO DEVELOP AND
STRENGTHEN TONIGHT. THIS WILL CAUSE THE PRESSURE GRADIENT TO
TIGHTEN ACROSS THE AREA RESULTING IN BREEZY CONDITIONS TONIGHT AND
TOMORROW. THE LOW THEN SHOULD TRACK EAST GENERALLY NEAR THE
MISSOURI ARKANSAS BORDER ON SATURDAY AND SATURDAY NIGHT. MOISTURE
WILL TRY TO RETURN AHEAD OF THIS SYSTEM...BUT HAVE QUESTIONS ON THE
QUALITY AND HOW MUCH MOISTURE WILL BE ABLE TO RETURN AHEAD OF
THIS SYSTEM. THERE SHOULD BE ENOUGH MOISTURE AND LIFT AVAILABLE
TO GENERATE WIDESPREAD SHOWER ACTIVITY AHEAD OF AND NORTH OF THE
LOW. THERE WILL LIKELY ALSO BE ENOUGH INSTABILITY IN PLACE TO
GENERATE ISOLATED THUNDERSTORMS WITHIN THIS RAINFALL. AGAIN...
THINK MOISTURE WILL BE LIMITED WHICH SHOULD LIMITED THE SEVERE
POTENTIAL. HOWEVER...WITH THE LOW TRACKING OVER THE AREA...THERE
WILL BE GOOD SHEAR AND A COLD CORE. SO CANNOT RULE OUT MARGINALLY
SEVERE HAIL WITH SOME OF THE STRONGER STORMS ACROSS FAR SOUTHERN
MISSOURI SATURDAY AFTERNOON AND EARLY EVENING.

RAIN WILL REMAIN POSSIBLE ACROSS THE AREA INTO SUNDAY MORNING AS
RAIN WRAPS AROUND THE LOW. RAINFALL AMOUNTS WILL NOT BE OVERLY
IMPRESSIVE...WITH RAINFALL TOTALS GENERALLY IN THE HALF INCH TO
THREE QUARTERS OF AN INCH ACROSS THE AREA. GIVEN THE SATURATED
GROUNDS FROM THE RECENT RAINS AND SNOW MELT...FLOODING WILL BE
POSSIBLE LATE SATURDAY AND SATURDAY NIGHT AS IT WILL LIKELY NOT
TAKE MUCH RAIN TO GET STREAMS TO RISE.

AFTER THE SYSTEM EXITS THE REGION LATE THIS WEEKEND...UPPER LEVEL
RIDGING WILL THEN BUILD ACROSS THE REGION EARLY NEXT WEEK AND WILL
REMAIN OVER THE REGION FOR MUCH OF THE WEEK. THIS WILL RESULT IN
DRY AND WARM WEATHER ACROSS THE AREA.

WISE

&&

.AVIATION...

FOR THE O6Z TAFS...SKIES HAVE CLEARED WITH LIGHT WINDS ACROSS THE
MISSOURI OZARKS. PATCHY GROUND FOG WILL BE POSSIBLE NEAR SUNRISE
WITH A MOIST GROUND...LIGHT WINDS AND TEMPERATURES NEARING CROSS
OVER TEMPS. SOUTHEAST SURFACE WINDS WILL INCREASE FRIDAY MORNING
TO ABOVE 8 KNOTS AT ALL TAF SITES IN RESPONSE TO A TIGHTENING
PRESSURE GRADIENT WITH LOW PRESSURE DEEPENING IN THE PLAINS.
AFTER SUNSET FRIDAY...THE LOW LEVEL JET WILL FURTHER INCREASE
BRINGING THE POTENTIAL OF LOW LEVEL WIND SHEAR NEAR THE
AERODROMES. WITH THE POTENTIAL OF LOW LEVEL WIND SHEAR LATE IN
THE TAF PERIOD AND AT MARGINAL SPEEDS...HAVE OPTED TO NOT MENTION
IN THE TAF AT THIS TIME. HOWEVER...ADDITIONS OF LOW LEVEL WIND
SHEAR IN FUTURE TAF ISSUANCES WILL BE POSSIBLE.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 26, 5:09 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 AM CDT FRI MAR 26 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
509 AM CDT FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  RESIDUAL FLOODING FROM THE HEAVY RAINFALL THAT OCCURRED ON
  THURSDAY WILL CONTINUE TO OCCUR ACROSS PORTIONS OF SOUTHEAST
  KANSAS AND SOUTHWEST AND SOUTH CENTRAL MISSOURI TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE
  REGION THIS WEEKEND. FLOODING WILL BE POSSIBLE WITH THIS
  RAINFALL AS SATURATED GROUNDS ARE IN PLACE ACROSS THE AREA.
  ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS
  CAPABLE OF PRODUCING HAIL.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:36 PM CDTAreal Flood AdvisorySGFBarton, Jasper, McDonald, Newton4 hr
Mar 26, 2:41 PM CDTFlood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more33 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.